Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Heavy menstruation due to hormonal imbalance - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   I have been on Seasonique in the past and am on it again. The first time it worked beautifully. This time, I have been bleeding now for about a week and tonight, there was this massive fleshy-looking thing that came out of me. Seriously, it was the size of the palm of my hand. It looked like skin/fatty/tissue and seemed to be contained in some sort of membrane. What WAS that? I haven't been sexually active since September...and I had a tubal done almost 2.5 years ago after our second child. I just want to know what the heck that thing was. Thanks!
Doctor :   Hi
User :   hello
Doctor :   May I know your age?
User :   i am 28
User :   married with 2 kids
User :   ages 2 and 4
User :   both c-sections; first was emergency and second was planned
Doctor :   May I know if you were off the pills for a while? - you mentioned you were on it earlier and now again. Does that mean you were of the pills for a while?
Doctor :   If yes, may I know when did you restart the pills again?
User :   yeah...i started the pills for the first time back in July...then after the pack was done, i went off the pill really because i kept forgetting to get a refill, and then i went back on the pill back in the beginning of December
Doctor :   Do you take the pills regularly?
User :   December worked out great - no period, and then about a week ago, i started spotting lightly, then it kept getting heavier...yes, every night
Doctor :   Did you experience severe abdominal pain during the flow?
User :   i take them at night right before i go to, i haven't had abdominal pain...some light cramping, but nothing like before i was on the pill
Doctor :   Ok
Doctor :   Do you have any other medical illness such are fibroids, thyroid problems?
User :   not that i know of although thyroid issues run in my family, but i DO get checked regularly ever since having our first child
Doctor :   Ok
Doctor :   Let me explain to you.
User :   sure i'm all eyes
User :   :)
Doctor :   From your description, i feel that the mass you discovered with the bleed was a clotted blood mass.
Doctor :   Such mass/clots can happen especially when the flow is severe.
Doctor :   Since you do not report of abdominat
User :   really? they can look like that with the fleshy looking fatty tissue looking appearance?
Doctor :   *abdomnial crams
Doctor :   Abdominal cramps, other possible causes such as uterine products may not be the cause.
User :   oh, as a side note, no sexual activity because my husband has been overseas...just in case you needed to know that
User :   yeah i can see it something i should worry about if i get more of those that size?
Doctor :   This heavy bleed however could be due the hormonal disturbances secondary to the pilss or due to a local uterine pathology such as fibroid.
Doctor :   hence I do suggest that you see a doctor, if you continue to have such heavy bleed with clots.
Doctor :   Have you followed what I have sugested?
User :   yes, i do follow what you're should i keep taking the pills or let them lapse for a time to know one way or another?
Doctor :   usually the symptoms are often an isolated event, which develops secondary to other factors such as stress, uterine pathologies, in which case change of medications may not be indicated.
Doctor :   however if such episodes occur very frequently, then you may need a change in the plan of treatment (contraceptive method)
Doctor :   Have you followed what I have suggested?
User :   stress is certainly an issue at our house...with me at home by myself with two little ones, my stress level is usually pretty high...i'm also currently pursuing my master's yes, stress wouldn't surprise me as being partially responsible...and yes, i follow what you have suggested thus far
User :   i also just recently recovered from pneumonia, so my body was heavily stressed in dealing with that...
Doctor :   Stress and recent infections can induce the hormonal disturbances which may have played a vital role in causing these symptoms.
Doctor :   hence I do expect the condition to become normal in your subsequent cycles.
User :   hmm...good to know, because yeah, i have never experienced anything like what i experienced earlier...ok, well that is comforting :)
Doctor :   however, i suggest that you see a doctor, if symptoms persists or recurr in your subsequent cycles.
Doctor :   Do you have any other query?
User : with this since i AM still on the pill, about how long should i expect this to last? or does it vary?
Doctor :   There have been reports of such symptoms occuring for close to 20 - 25 days.
Doctor :   so do not worry.
Doctor :   As long as the flow is gradually reducing, I expect them to come down.
User :   oh in other words, keep taking the pills and basically ride it out, but if it happens again AFTER it clears up, then see my primary, would that be correct?
Doctor :   If you find that the flow is gradually increasing or persisting without any changes , or you find more clots again.
Doctor :   do not hesitate to see a doctor in persons.
Doctor :   Have you followed what I have suggested?
User :   yes i have followed you so far and i appreciate your feedback
Doctor :   Do you have any other query?
User :   i do believe that answers my questions and addresses my concerns, so thank you very much :) so no, no other queries :)
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
User :   i will say that i really like this site - good night! and thanks again!
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor